Texas, 2007

Damaging Winds in Texas, August 29 to 30, 2007

August 29 to 30, 2007 · NWS FWD · 4 events in 4 counties and zones

A tropical upper tropospheric trough was situated over north Texas. Thunderstorms developed in the afternoon as deep tropical moisture streamed northward from the Gulf of Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A tropical upper tropospheric trough was situated over north Texas. Thunderstorms developed in the afternoon as deep tropical moisture streamed northward from the Gulf of Mexico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 29, 2:07 PM CST, 47 minutes earlier.

Area forecast discussion, Aug 29, 2:07 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT WED AUG 29 2007

.SHORT TERM (TONIGHT AND THURSDAY)...
SCATTERED CONVECTION IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON HOURS AS DAYTIME HEATING INTERACTS WITH WEAK UPPER LEVEL
SHEAR AXIS OVER NORTH TEXAS.  WILL CARY SOME LOW POPS FOR THE
EVENING HOURS...WITH HIGHEST CHANCES IN THE SE ZONES AS MASS OF
CONVECTION ALONG THE UPPER TEXAS COAST PROPAGATES NORTHWARD INTO
UNTAPPED INSTABILITY AXIS.  ALL OF THE CONVECTION SHOULD DISSIPATE
AFTER SUNSET...WITH A QUIET AUGUST EVENING IN STORE.  A WEAK COLD
FRONT WILL REACH THE RED RIVER LATE TONIGHT AS AN UNUSUALLY COOL
AIRMASS IN THE NORTHERN PLAINS FILTERS SOUTHWARD.  FRONT WILL LOSE
SOME OF ITS DEFINITION AND PUSH AS IT ARRIVES IN THE AREA.
HOWEVER...WITH WINDS BACKING TO THE NORTHEAST...IT WILL BRING A
SLIGHT COOL DOWN TO THE AREA WITH HIGHS TOMORROW GENERALLY IN THE
LOWER 90S.  THE UPPER LEVEL SHEAR AXIS WILL REMAIN DRAPED ACROSS THE
REGION AND MOISTURE POOLING ALONG AND AHEAD OF THE WEAK FRONT WILL
PROMOTE SCATTERED MAINLY AFTERNOON CONVECTION.  TR.92

&&

.LONG TERM(THURSDAY NIGHT-WEDNESDAY)...
PREFERRED GFS SOLUTION FOR THIS FORECAST WHICH KEEPS NORTH TEXAS
IN A RELATIVE WEAKNESS BETWEEN UPPER LEVEL HIGH PRESSURE SYSTEMS
THROUGH WEDNESDAY. AS A RESULT...THUNDERSTORM CHANCES REMAIN IN THE
FORECAST EACH DAY FOR AT LEAST SOME PORTION OF THE CWA. UPCOMING
HOLIDAY WEEKEND WONT BE A COMPLETE WASHOUT AS PRECIPITATION WILL
REMAIN SCATTERED AND PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS. SURFACE TROUGH/WEAK COLD FRONT THAT MOVES THROUGH THURSDAY
WILL ALLOW SLIGHTLY DRIER AIR TO FILTER IN OVER NORTHERN COUNTIES
FRIDAY THROUGH SUNDAY WITH HIGHEST POPS OVER SOUTHERN SECTIONS. BY
EARLY NEXT WEEK PRECIPITABLE WATER VALUES AND INSTABILITY BEGIN
TO INCREASE AGAIN AS EASTERLY LOW-LEVEL FLOW BECOMES MORE
SOUTHERLY. STAYED FAIRLY CLOSE TO MAV MOS GUIDANCE FOR TEMPERATURES.
07/BB

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  94  75  94  73 /  20  40  30  20  20
WACO, TX              75  93  73  94  71 /  30  40  30  40  30
PARIS, TX             72  92  71  90  70 /  20  40  30  20  20
DENTON, TX            73  92  71  93  70 /  20  40  30  20  20
MCKINNEY, TX          72  92  72  93  70 /  20  40  30  20  20
DALLAS, TX            77  93  75  94  74 /  20  40  30  20  20
TERRELL, TX           73  92  71  93  71 /  20  40  30  20  20
CORSICANA, TX         73  92  72  93  71 /  30  40  30  40  30
TEMPLE, TX            72  92  72  93  73 /  30  40  30  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/07
Hazardous weather outlook, Aug 29, 2:42 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT WED AUG 29 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
342 AM CDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTHEAST
HALF OF NORTH TEXAS DURING AFTERNOON AND EVENING. MAIN THREATS WITH
STRONGER STORMS WILL BE GUSTY WINDS TO 45 MPH AND FREQUENT CLOUD-
TO-GROUND LIGHTNING...ESPECIALLY EAST OF INTERSTATE 35. LOCALIZED
HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WEAK COLD FRONT WILL ENTER NORTH TEXAS ON THURSDAY...WITH AMPLE
INSTABILITY AHEAD OF IT BY AFTERNOON FOR POSSIBLE...ISOLATED SEVERE
STORMS WITH DAMAGING MICROBURST WINDS AND LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY SOUTH OF INTERSTATE
20 FRIDAY...THROUGH EARLY NEXT WEEK...AS THE OLD FRONT STALLS ACROSS
CENTRAL TEXAS. MOST ACTIVITY WILL OCCUR IN THE AFTERNOON AND EVENING.
THE SEVERE WEATHER THREAT LOOKS MINIMAL AT THIS TIME...THOUGH STRONGER
STORMS WILL CONTAIN LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

In the hours before

Special weather statement, Aug 29, 2:03 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 29 2007

TXZ104-292100-
COLLIN TX-
303 PM CDT WED AUG 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY

AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF MCKINNEY. ADDITIONAL
THUNDERSTORMS ARE ALSO DEVELOPING AROUND THE COUNTY. ALL OF THESE
STORMS ARE NEARLY NEARLY STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...CELINA...
FAIRVIEW...FARMERSVILLE...FRISCO...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER AND WYLIE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

LAT...LON 3340 9638 3340 9683 3299 9683 3299 9629
      3335 9628 3334 9637

82/JLD
Special weather statement, Aug 29, 2:45 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED AUG 29 2007

TXZ119-292145-
DALLAS TX-
345 PM CDT WED AUG 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL DALLAS COUNTY

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER IRVING...MOVING SOUTHWEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERS BRANCH AND IRVING.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3294 9687 3294 9703 3274 9703 3276 9687

82/JLD

The radar

The Dallas/Ft Worth radar (KFWS), 71 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collin

When
August 29, 2:54 PM CST
Where
Collin County, 2 mi W of Plano
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.020, -96.754

Large tree limbs were blown down.

Thunderstorm Wind, Rains

When
August 29, 3:24 PM CST
Where
Rains County, 10 mi SE of Emory to Emory
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
32.768, -95.628

Trees and power lines were blown down across the county. Storage buildings were thrown across the road near Alba, and portable buildings were tossed around along Highway 69 in Emory.

Thunderstorm Wind, Tarrant

When
August 29, 4:00 PM CST
Where
Tarrant County, 2 mi N of Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.759, -97.120

Large tree limbs blown down.

Thunderstorm Wind, Lampasas

When
August 30, 5:40 PM CST
Where
Lampasas County, 0.69 mi S of Lampasas
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
31.060, -98.180

Tree and minor roof damage was reported. Time estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49070, 49071, 49073, 49076.